Doctor insights on:
Starting Paxil Side Effects
I took Paxil for 6 years (started at 20mg/day down to 10mg every 2nd day), switched to Cipralex 20mg 2 wks ago. Is it normal to have side effects?
Depends: on what SE you are experiencing. In general, switching from one antidepressant to another should go as slowly as necessary so side effects are minimal to none and your symptoms (?anxiety or depression) remain stable or improved. You may even need to back-step if you're feeling worse and review with prescribing doc. You need careful medical supervision to switch these meds. Hope this helps. ...Read more
Paxil is an ssri antidepressant approved for treatment of unipolar (as opposed to bipolar) depression as well as a variety of anxiety-spectrum conditions. It carries a relatively greater risk of medication interactions & is considered to be less safe for a developing fetus as compared to some other antidepressants. All antidepressants have risk of emergent suicidal ...Read more
I started paxil, have been taking it for a week now. I've been having bad side effects. If I take a percocet for pain will it worsen the side effects?
Side effects: Depends on what side effects you are having. You should discuss this with your prescribing doc(s). Thank you for using Healthtap. If you are more specific we may be able to help more, but discussion with your doc(s) would be your best bet ...Read more
I'm starting taking paxil, lamictal for my GAD and non specified mood disorder and I want to know if there's any long term side effects?
Liver disease: Paxil has a long list of drugs , including SSRIs, SNRIs, Buspar, Tramadol, Metoprolol, MAOIs, Phenothiazines, Abilify, Atomoxetine,etc. that are detoxified through the liver and so the liver function studies have to be drawn (Complete metabolic profile) at least twice a year to check this. I don't know about Lamictal but I would suggest the same test since it also passes through the liver. ...Read more
I start drinking citlaropam and I have so many side effects i stop for two days now and i still feel same.My doctor gave me Paxil im scared to try it.
Need a psychiatrist: You may have a phobia to meds and experience all sorts of anxiety when taking what you need the most. A psychiatrist can deal with you more appropriately since you easily over react and she is more equiped to deal with all your issues. It is often a life long problem regarding medication phobias and side effects and the sooner you get insight to the actual issue the better you will be. ...Read more
Started taking Paxil for severe panic attacks and IBS symptoms...Concerned about side effects and weight gain. Will i definitely gain weight on paxil?
Not to my knowledge: Though it is not listed as one of the primary side effects, it is certainly possible. I usually advise my patients that if they should notice that they are eating more due to a given medication, they should probably keep healthy snacks such as fruits and vegetables. No medication will make you want to eat chocolate or fried foods, the choice is yours. ...Read moreSee 1 more doctor answer
What is the antidepresant with less side effects for an advance altzheimer's patient? She is taking 15mg buspar. Should she quit Buspar before starting an antidepresant such as paxil?
Meds in Dementia: Usually in dementia, major issues are lack of energy, motivation, apathy, pleasure, low dose Dopamine enhancing medications may work better such as wellbutrin (safe for heart but increase risk of seizure with higher dose), ritalin buspar and Paxil are somewhat similar in the sense they enhance serotonin, Paxil may have a greater anticholinergic side effect and sedation. ...Read moreSee 1 more doctor answer
SSRI side effects: Paxil is a typical selective serotonin reuptake inhibitor. Side effects are typically stomach upset, nausea, diarhea. These are ususally temporary as people get used to them. Some decreased libido and delayed orgasm is also common. Paxil has more withdrawal symptoms of dizziness if a day is missed. Also there are several drug interactions that are not true of other ssri. ...Read moreSee 2 more doctor answers
I take Paxil 40mg. I am ready to come off of it. How can I come off of Paxil safely and with the least amount of side effects?
Consult With MD: First and foremost, always consult with the prescribing md before making any changes to your medication regimen. Paxil (generic paroxetine) is well known to cause problems when tapering. One may experience anxiety, insomnia, and flu-like symptoms (known as discontinuation syndrome) when tapering. The key to avoid such problems is to taper slowly and to work closely with one's md. Good luck. ...Read moreSee 1 more doctor answer
Depends: Most patients do not experience side effects. For those that do, increasing the dose can lead to fear and reluctance. I always counsel patients, about to increase their medication, to recall any side effects when they started the med. They should expect the same side effects but to a lesser degree and shorter time. This occurs because the relative change in dose is smaller with each increase. ...Read more
- Talk to a doctor live online for free
- Paxil side effects elderly
- Paxil side effects in men
- How long do you need to be purging for it to start causing bad side effects?
- Ask a doctor a question free online
- Coming off paxil side effects
- Side effects of stopping paxil
- Side effects of starting bikram yoga
- Paxil 10 mg side effects
- Talk to a neurologist online